MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 6MM X 20CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120620
Medical Device Problem Codes Stretched (1601); Positioning Problem (3009); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device evaluated by mfr: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, after deploying a pulse rider (8t) a 6mm x 20cm galaxy g3 coil (gly120620, 30452213) was used as the first coil but the framing did not make as intended.The physician attempted to adjust the position of the catheter.The 6mm x 20cm galaxy g3 coil was re-sheathed as per the instructions for use (ifu) but the sheath got torn and the complaint coil was unable to be re-sheathed.The complaint coil got unraveled as well but the unraveled coil was removed from the patient¿s body.There was no patient injury.The coil was replaced by another coil and the procedure was completed.The lesion was the ba tip.The lesion was the cerebral hypoaneurysm.Other concomitant devices are a guidewire (synchro), a microcatheter (exselsior sl10) and an intermediate catheter (6fr sofia).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that the coil did not appear to be a different coil wind than expected.The user did not apply excessive force during unsheathing or resheathing.There were no procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).Complaint conclusion: as reported by the field, after deploying a pulse rider (8t) a 6mm x 20cm galaxy g3 coil (gly120620, 30452213) was used as the first coil but the framing did not make as intended.The physician attempted to adjust the position of the catheter.The 6mm x 20cm galaxy g3 coil was re-sheathed as per the instructions for use (ifu) but the sheath got torn and the complaint coil was unable to be re-sheathed.The complaint coil got unraveled as well but the unraveled coil was removed from the patient¿s body.There was no patient injury.The coil was replaced by another coil and the procedure was completed.The lesion was the ba tip.The lesion was the cerebral hypoaneurysm.Other concomitant devices are a guidewire (synchro), a microcatheter (exselsior sl10) and an intermediate catheter (6fr sofia).Additional information received indicated that the coil did not appear to be a different coil wind than expected.The user did not apply excessive force during unsheathing or resheathing.There were no procedural delays due to the event.A non-sterile galaxy g3 mini 2mm x 6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was observed that the core wire was protruding from the introducer, and a kinked condition was noted on it.The embolic coil was found tangled with the rest of the unit.Under microscopic magnification, was noted that the embolic coil is severely stretched and it remains attached to the resistance heating (rh).The introducer component was inspected, and it was found opened by a kinked condition at the point where the core wire is protruding.The kinked condition found on the introducer results in the opened condition where the core wire was coming out; this confirms the customer complaint regarding a prescore rupture.Is possible that when the physician tried to re-sheath the device excessive force may have inadvertently been applied which result in the damages noted in the introducer and the core wire.Other factors not described in the event description may have contributed to the issue encountered during the procedure.With the information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed for the finished device 30452213 number, and no non-conformances related to the malfunction were identified.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.With the limited information available, the root cause of the coil stretching remains unknown.It is possible that a continuous flush had not been done; without an adequate flush, issues such as resistance between the coil and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, which can result in the coil becoming stretched.However, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Based on this, the customer complaint regarding a coil unraveled was able to be confirmed.The customer complaint regarding positioning difficulty could not be confirmed since the reported issue is specific to the patient and procedure at the time of occurrence and cannot be replicated in the laboratory.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ gently grasp the dpu wire hub and slowly pull the entire microcoil system from the packing hoop.Do not bend the dpu wire as the device is pulled from the packing hoop, as this may result in damage to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 6MM X 20CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15508728
Report Number3008114965-2022-00631
Device Sequence Number12223274
Product Code KRD
UDI-Device Identifier10886704077541
UDI-Public10886704077541
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberGLY120620
Device Catalogue NumberGLY120620
Device Lot Number30452213
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 2MM X 6CM.; UNSPECIFIED PULSERIDER.
Patient SexUnknown